Local Boundedness of Weak Solutions for Nonlinear Parabolic Problem with -Growth
Journal of Inequalities and Applications volume 2010, Article number: 163269 (2010)
We study the nonlinear parabolic problem with -growth conditions in the space and give a local boundedness theorem of weak solutions for the following equation , where and satisfy -growth conditions with respect to and .
The study of variational problems with nonstandard growth conditions is an interesting topic in recent years. -growth problems can be regarded as a kind of nonstandard growth problems and they appear in nonlinear elastic, electrorheological fluids and other physics phenomena. Many results have been obtained on this kind of problems, for example [1–9].
Let be , where is given. In , the authors studied the following equation:
where , is dependent on the space variable and the time variable , is the local weak solution in the space , and the authors proved the local boundedness of the local weak solution in . In this paper, we will study the following more general problem:
where is a given function in and is an elliptic operator of the form with the coefficients and satisfying the classical Leray-Lions conditions. In , we have proved the existence of the solutions of (1.2)–(1.4) and have gotten ; in this paper we will give the local boundedness theorem of the weak solutions in the framework space , which can be considered as a special case of the space .
Many authors have already studied the boundedness of weak solutions of parabolic equation with -growth conditions, where is a constant, for example [8, 11–15]. The boundedness of the weak solutions plays a central role in many aspects. Based on the boundedness, we can further study the regularity of the solutions. For example, first in  the author studied the equation
and got -estimates of the degenerate parabolic equation with -growth conditions for , where is a constant, then in  the authors established the Hölder continuity of the equation for the singular case , and in  the authors discussed Harnack estimates for the bounded solutions of the above parabolic equation for .
The space provides a suitable framework to discuss some physical problems. In , the authors studied a functional with variable exponent, , which provided a model for image denoising, enhancement, and restoration. Because in  the direction and speed of diffusion at each location depended on the local behavior, only depended on the location in the image. Consider that the space was introduced and discussed in  and , we think that the space is a reasonable framework to discuss the -growth problem (1.2)–(1.4), where only depends on the space variable similar to .
In this paper, let and be the operators such that for any and , and are both continuous in for a.e. and measurable in for all . They also satisfy that for a.e. , any and :
where are constants.
Throughout this paper, unless special statement, we always suppose that is -continuous on , that is, for every , and satisfy
is the conjugate function of .
A function is called a weak solution of (1.2)–(1.4) if
for all .
We will prove the following local boundedness theorem.
Let . If is a nonnegative local weak solution of (1.2)–(1.4), then is locally bounded in Q. Moreover, there exists a constant such that for any and any ,
where for all , , , , and .
Although we assume (1.10) holds in this paper, in this section we introduce the general spaces , , and .
where is an open subset.
Let be an element in . Denote . For , we define
The space is
endowed with the norm
We define the conjugate function of by
Lemma 2.1 (see ).
The dual space of is if .
The space is reflexive if and only if (1.10) is satisfied.
Lemma 2.2 (see ).
If , is dense in the space and is separable.
Lemma 2.3 (see ).
Let , for every and , we have
where C is only dependent on and , not dependent on .
Next let be an integer. For each , are nonnegative integers and , and denote by the distributional derivative of order with respect to the variable .
We now introduce the generalized Lebesgue-Sobolev space which is defined as
is a Banach space endowed with the norm
The space is defined as the closure of in . The dual space is denoted by equipped with the norm
where infimum is taken on all possible decompositions
Lemma 2.4 (see ).
(1) and are separable if .
(2) and are reflexive if (1.10) holds.
We define the space as the following:
is a Banach space with the norm , where is independent of .
The space is defined as the closure of in , and is continuous embedding. Let be the number of multiindexes which satisfies , then the space can be considered as a close subspace of the product space . So if , is reflexive and further we can get that the space is reflexive. The dual space is denoted by equipped with the norm
where infimum is taken on all possible decompositions
Next, we will introduce some results in .
Let be a sequence of positive numbers, satisfying the inequalities , where and are given numbers. If , then converges to 0 as .
There exists a constant depending only on , such that for every ,
In , we have gotten that for the Galerkin solutions , strongly in , weakly in , weakly in and weakly in .
3. Proof of the Theorem
Suppose that is a weak solution of (1.2)–(1.4), then there exists such that
Indeed, by Young's inequality, we have
where is the Lebesgue measure of . Since and , we can get . Then by Lemma 2.6, we get
where . Thus the desired result is obtained.
We define . Fix a point in . Let , , and . Fix and consider the sequences
and the corresponding cylinders . It follows from the definitions that
We consider also the boxes , where for
For these boxes, we have the inclusion
We introduce the sequence of increasing levels
Let be the Galerkin solutions in . Similarly, we can get is bounded in . Since converges to 0 in , by interpolation inequality, we have
where , . Furthermore, strongly in . Since , strongly in . In the same way, we obtain that strongly in ; furthermore, we get for a.e. .
Let and be the smooth cutoff function satisfying
Take as the testing function in the following equation:
First, by for a.e. and strongly in , we get
By Fatou's lemma, we get
Because strongly in and weakly in , we get
Since strongly in and weakly in , we have
Then for the remaining parts of (3.11), we get
By (1.6), (1.7), and (1.9),
As , by Young's inequality and Hölder's inequality, we have
In the same way, by and Young's inequality, we have
For a set , meas is the Lebesgue measure of . Let and . By (3.11)–(3.19), we get
Moreover, we observe that for to be determined later,
thus we get
Then for and in (3.22), by Hölder inequality, we obtain respectively
For the integral involving , first we write , then we obtain
By Young's inequality and (3.25), we get
Let , then . By (3.20)–(3.24) and (3.26), we obtain
By Young's inequality,
Moreover, by (3.27), we can get
Next we define the smooth cutoff function in
For the function , by Lemma 2.6 and (3.29), we get
Finally, we define , Let ; by Hölder inequality, we obtain
where . Then by Lemma 2.5, we have as , provided is chosen to satisfy
By , we can get as . Since and a.e. in , by Lebesuge's theorem we get . So we obtain a.e. in .
Thus we get
In this paper, we study the boundedness of weak solution in the case . For the singular case , the conditions in the paper are not enough. In , there is a counterexample in 13 of Chapter XII. The author studied the solutions of the homogeneous equation
and proved that the solution is unbounded in .
In general, we consider the equation
and is an elliptic operator of the form . and satisfy that for a.e. , any and :
where , , and are constants.
Similarly, we can get the following theorem.
Let . If is a nonnegative local weak solution of (3.37), (1.3), and (1.4), then is locally bounded in Q. Moreover, there exists a constant such that for any and any ,
where for all , , , , and , .
Acerbi E, Mingione G: Regularity results for stationary electro-rheological fluids. Archive for Rational Mechanics and Analysis 2002, 164(3):213–259. 10.1007/s00205-002-0208-7
Acerbi E, Mingione G: Gradient estimates for the -Laplacean system. Journal für die Reine und Angewandte Mathematik 2005, 584: 117–148.
Acerbi E, Mingione G: Gradient estimates for a class of parabolic systems. Duke Mathematical Journal 2007, 136(2):285–320. 10.1215/S0012-7094-07-13623-8
Mihăilescu M, Rădulescu V: On a nonhomogeneous quasilinear eigenvalue problem in Sobolev spaces with variable exponent. Proceedings of the American Mathematical Society 2007, 135(9):2929–2937. 10.1090/S0002-9939-07-08815-6
Mihăilescu M, Rădulescu V: A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids. Proceedings of the Royal Society of London A 2006, 462(2073):2625–2641. 10.1098/rspa.2005.1633
Rădulescu V: Exponential growth of a solution. The American Mathematical Monthly 2007, 114: 165–166.
Ruzicka M: Electrorheological Fluids: Modeling and Mathematical Theory, Lecture Notes in Mathematics. Volume 1748. Springer, Berlin, Germany; 2000:xvi+176.
Xu M, Chen YZ: Hölder continuity of weak solutions for parabolic equations with nonstandard growth conditions. Acta Mathematica Sinica. English Series 2006, 22(3):793–806. 10.1007/s10114-005-0582-9
Zhikov VV: Averaging of functionals of the calculus of variations and elasticity theory. Izvestiya Akademii Nauk SSSR. Seriya Matematicheskaya 1986, 50(4):675–710.
Fu Y, Pan N: Existence of solutions for nonlinear parabolic problem with -growth. Journal of Mathematical Analysis and Applications 2010, 362(2):313–326. 10.1016/j.jmaa.2009.08.038
Chen C: Global existence and estimates of solution for doubly nonlinear parabolic equation. Journal of Mathematical Analysis and Applications 2000, 244(1):133–146. 10.1006/jmaa.1999.6695
Chen YZ, DiBenedetto E: Boundary estimates for solutions of nonlinear degenerate parabolic systems. Journal für die Reine und Angewandte Mathematik 1989, 395: 102–131.
Cirmi GR, Porzio MM: -solutions for some nonlinear degenerate elliptic and parabolic equations. Annali di Matematica Pura ed Applicata. Serie Quarta 1995, 169: 67–86. 10.1007/BF01759349
Liu J, N'Guérékata G, Minh NV, Phong VQ: Bounded solutions of parabolic equations in continuous function spaces. Funkcialaj Ekvacioj 2006, 49(3):337–355. 10.1619/fesi.49.337
Porzio MM: -estimates for degenerate and singular parabolic equations. Nonlinear Analysis: Theory, Methods & Applications 1991, 17(11):1093–1107. 10.1016/0362-546X(91)90194-6
Chen YZ, DiBenedetto E: On the local behavior of solutions of singular parabolic equations. Archive for Rational Mechanics and Analysis 1988, 103(4):319–345.
DiBenedetto E, Gianazza U, Vespri V: Harnack estimates for quasi-linear degenerate parabolic differential equations. Acta Mathematica 2008, 200(2):181–209. 10.1007/s11511-008-0026-3
Chen Y, Levine S, Rao M: Variable exponent, linear growth functionals in image restoration. SIAM Journal on Applied Mathematics 2006, 66(4):1383–1406. 10.1137/050624522
Shi SJ, Chen ST, Wang YW: Some convergence theorems in the spaces and their conjugate spaces. Acta Mathematica Sinica. Chinese Series 2007, 50(5):1081–1086.
Fan X, Zhao D: On the spaces and . Journal of Mathematical Analysis and Applications 2001, 263(2):424–446. 10.1006/jmaa.2000.7617
Kovácik O, Rákosnik J: On spaces and . Czechoslovak Mathematical Journal 1991, 41: 592–618.
DiBenedetto E: Degenerate Parabolic Equations, Universitext. Springer, New York, NY, USA; 1993:xvi+387.
This work is supported by Science Research Foundation in Harbin Institute of Technology (HITC200702), and The Natural Science Foundation of Heilongjiang Province (A2007-04) and the Program of Excellent Team in Harbin Institute of Technology.
About this article
Cite this article
Fu, Y., Pan, N. Local Boundedness of Weak Solutions for Nonlinear Parabolic Problem with -Growth. J Inequal Appl 2010, 163269 (2010). https://doi.org/10.1155/2010/163269